# SDR 97ZZZX4440

- Difficulty date: July 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: West Star Aviation, LLC, repair station WTXR173J
- Aircraft: N965BK
- Make and model: Piper PA-28-181
- Aircraft serial: 287690271
- Engine: Lyc O360A4M
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Float
- Part number: 30764
- Condition: Leaks
- Location: Carburetor
- Component: MA45
- Stage of operation: IN
- Nature of condition: A
- Precautionary procedure: K

## Discrepancy

DURING A RUN-UP PRIOR TO FLIGHT, SMOKE WAS SEEN COMING OUT OF THE COWLING.  THE FIRE THAT FOLLOWED CAUSED SUBSTANTIAL DAMAGE TO THE AIRCRAFT FIREWALL FORWARD.  THE ENGINE WAS SENT TO THIS FACILITY FOR INSPECTION AND REPAIR RELATED TO DAMAGE FROM THE FIRE.  DURING OVERHAUL OF THE CARBURETOR, THE TECHNICIAN NOTED THE FLOAT WAS FULL OF FUEL ON ONE SIDE.  FURTHER EXAMINATION SHOWED THE FLOAT HAD A SMALL LEAK ON THE FRONT NEAR THE SOLDER JOINT.  THE CAUSE MAY BE A DEFECTIVE SOLDER JOINT.  SUBMITTER STATED TO PREVENT RECURRENCE, IT IS NECESSARY TO LEAK CHECK THE FLOAT AT OVERHAUL.
